Saturday, January 31, 2009

My body, and the battles therein.


So, I went to the dentist yesterday, and have been told that I have an impacted wisdom tooth with an infection. Apparently it just doesn't fit in my mouth.

They will have to remove it, but that won't be for another few weeks, and I've been given antibiotics for it for now. I'm on Metronidazole, which has the scariest list of side-effects ever. Aside from the horrible things that can happen if you mix it with alcohol (duh), the leaflet warns you of:

  • Unpleasant taste in the mouth and furred tongue
  • Numbness, tingling, pain, or a feeling of weakness in the arms or legs
  • Fits
  • Drowsiness or dizziness
  • Poor coordination or clumsiness
  • Darkening of the urine
  • Unexpected infections, mouth ulcers, bleeding gums
  • Severe tiredness or bruising
  • Vomiting, upset stomach or diarrhoea
  • Itching, inflammation or swelling of the skin
  • Jaundice
  • Shock
  • Confusion and hallucinations.

Some of these, I suspect I'll never know whether they're side effects or just my usual base line...

In fit of what I can only assume is solidarity, I started my period last night. I woke up and it was like the Texas Chainsaw Massacre - blood all down my legs and even on my toes.
Stupid damn body.



At 2:51 pm, Blogger Mouse said...

If it makes you feel any better, I've had metronidazole a few times and the only side-effect I've noticed was nausea.

At 4:51 pm, Blogger Acci said...

Yeah, I'm not seeing how most of those side effects are any different from your usual state of being. It's like you're taking pills of condensed you-ness.

Hopefully you can keep from becoming any more you than you already are, though! Good luck!

At 12:13 am, Blogger Tru said...

Poor Boo! or does that make it boo boo.

I know what's causing it... it's our psychic link but the distance has it confused. I just had my gall bladder out.


Get better, Boo!

At 8:36 am, Blogger Smerk said...

Ouch. None of that sounds like much fun, Boo. Hope that the tooth removal goes well!

At 11:13 am, Blogger Nettie said...

Hope you get better soon babe.

At 6:57 pm, Blogger Shawna said...

Ouch. Hope they can get your tooth out without causing you too much pain, Boo. *bighugs*

One of Dave's meds that he was on for a while listed the different side effects under two categories--"severe" and "other." Listed under the severe side effects: heart attack, and death! I don't think Dave took that one for very long.

Hope you feel better soon!


Post a Comment

<< Home